Antidepressants

Discussion in 'General Sex Discussion' started by pulkpull, Aug 10, 2007.

  1. pulkpull

    pulkpull New Member

    Joined:
    Aug 4, 2007
    Messages:
    20
    Likes Received:
    0
    Location:
    Philly, PA
    Has anyone here experienced sexual side effects while taking antidepressants, particularly SSRI's (paxil, zoloft, etc.)? The drug companies say it only affects about 1-3% of people who take them, but studies show it's more like 40-70%. I'm currently on Paxil and haven't been able to have a "normal" orgasm for the past 4 months.
     
  2. Bluesy

    Gold Member

    Joined:
    Aug 18, 2006
    Messages:
    3,779
    Likes Received:
    14
    Gender:
    Female
    The drug companies are full of BS :p Most everyone I know who's ever taken an SSRI has suffered sexual SEs, either decreased libido, delayed orgasm (even inability to orgasm), or both. Fortunately, someone somewhere discovered that a small dose of Wellbutrin (an NDRI) works well with most ADs to counteract the sexual SEs, and most docs nowadays will prescribe it without hesitation (unless you have a medical condition that would rule it out). You can also try a different AD, since they're all going to react with your body chemistry differently, though I've tried just about every SSRI and hated them all. You might want to ask your doc about Cymbalta, since it's an AD/anti-anxiety med, like Paxil. Since it's an SNRI, there's less likelihood of it causing sexual SEs. I lurve Cymbalta, though I do have a bit of trouble orgasming now and then :eyes Guess who's going to ask her doc if he'll add Wellbutrin next time she sees him? ;)
     
  3. nitecap

    nitecap New Member

    Joined:
    Jul 23, 2007
    Messages:
    12
    Likes Received:
    0
    Gender:
    Male
    Location:
    midwest USA
    I was on Zoloft and had many problems. The cure is sometimes worse than the problem when it comes to Rx drugs.
     
  4. miss_nastyass

    miss_nastyass New Member

    Joined:
    May 4, 2007
    Messages:
    104
    Likes Received:
    4
    Gender:
    Female
    Location:
    Australia
    I was taking Zoloft for almost 2 years because of PND. They were fine to start off with, even when my doctor increased my dose to 100mg. I didn't start having problems until I had been on them for a year. Then I just couldn't orgasm. Didn't matter what my BF or I did to try and get me "over the edge", I just could not get there.
    My BF was taking it personally, as anyone would I suppose, and our relationship suffered dramatically. We got to the stage that we didn't even bother to have sex, because it just left me frustrated and him feeling bad about something that wasn't any of his fault.
    When I told my doctor this, I got the "relationships aren't just all about sex" speech!!
    After walking out of his office in angry tears, I made an appointment with another doctor.
    She was fantastic!
    She told me that it's a lot more common than the drug company's admit. (As Bluesy just pointed out! You rock, Bluesy!)
    I was "weaned" off the Zoloft (coz you can't just STOP taking them!), that took three months, decreasing my dose every week or two, then only taking them every second day... LOOONG process.
    I think I'd been off them completely for three or four months before I had my first orgasm again, and another month before I was able to have multilpes again.
    That was a year ago now, and I'm happy to say everything is back to normal. I was told by my new doctor that some (rare cases)people have reported permanent loss of libido as a result of taking prescribed SSRI's for an extended period of time...